MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 4MM X 41MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90314
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/25/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that during procedure, the subject device was detached and was left behind in a patient anatomy, resulting surgical delay.No other information was provided.
 
Event or Problem Description
It was reported that during procedure, the subject device was detached and was left behind in a patient anatomy, resulting surgical delay.No other information was provided.Update information: received additional information on 7-february-2023 stated that there was an attempt to retrieve the fractured fragment multiple times with snare which was unsuccessful.Update information #2: received additional information on 22-feb-2023 stated that the patient had expired, and no specific details provided.
 
Additional Manufacturer Narrative
Section b2 outcomes attributed to ae: updated.Section b5 executive summary: updated - received additional information on 7-february-2023 stated that there was an attempt to retrieve the fractured fragment multiple times with snare which was unsuccessful.Section d4 expiration date - updated.Section h4 manufacturing date ¿updated.Section f10/h6: health impact code grid; updated.
 
Event or Problem Description
It was reported that during procedure, the subject device was detached and was left behind in a patient anatomy, resulting surgical delay.No other information was provided.Update information.Received additional information on 7-february-2023 stated that there was an attempt to retrieve the fractured fragment multiple times with snare which was unsuccessful.
 
Additional Manufacturer Narrative
A2 gender: updated c2/d10 concomitant products grid: updated h3 device evaluated by mfg ¿updated h3 summary attached ¿ updated there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection was performed as the core wire was seen to be broken at the distal end of the device, approx.198cm from the proximal end.The retriever shaped section and the insertion tool were not returned.The functional inspection was not required.The reported events 'retriever fracture/broken during use and un-retrieved device fragments' could not be confirmed; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The wire component of the device was returned for investigation.The device was received, decontaminated, inspected, measured, and imaged.Upon review of the returned wire there was stretching noted on the polymer jacket at the distal end, which is indicative that some stresses may have been exerted on the wire that could have contributed to the fracture.A review of the case images provided shows that prior to attempting to pull back the stent retriever, the system was intact.The microcatheter had been stripped back and the distal access catheter used was placed at a location proximal to the target area, with the retriever deployed outside the catheter.According to the report of the event, there was no resistance encountered when an attempt was made to pull back the retriever, which may indicate that the fracture occurred at a prior use step, although it is not possible to definitively make this determination.Therefore, an assignable cause of procedural factors will be assigned to the as reported 'retriever fracture/broken during use', 'un-retrieved device fragment', and as analyzed 'retriever core wire broken during use' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.The as reported 'patient death' is a known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
It was reported that during procedure, the subject device was detached and was left behind in a patient anatomy, resulting surgical delay.No other information was provided.Update information.Received additional information on 7-february-2023, stated that there was an attempt to retrieve the fractured fragment multiple times with snare which was unsuccessful.Update information #2: received additional information on 22-feb-2023, stated that the patient had expired, and no specific details provided.
 
Additional Manufacturer Narrative
B2: outcomes attributed to ae: updated.B5: executive summary: updated.H1: type of reportable event: updated.F10/h6: health impact code grid ¿ updated.

Brand Name
TREVO NXT 4MM X 41MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16131881
Report Number3012931345-2023-00006
Device Sequence Number14250207
Product Code POL
UDI-Device Identifier07613327299946
UDI-Public07613327299946
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Model Number90314
Device Catalogue Number90314
Device Lot Number0000176376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/07/2023
02/22/2023
02/28/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/16/2023
02/27/2023
03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEURON MAX (NON STRYKER).; PHENOM 21 MICROCATHETER (NON STRYKER).
Outcome Attributed to Adverse Event Other; Death; Required Intervention;
Patient SexMale